Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes blisters in legs and arms?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
ARE THESE SYMPTOMS CONSISTENT WITH AN ALLERGY ? BOTH LEGS,FEET AND ARMS ARE COMPLETELY COVERED AND BLISTERS ARE NOW IN AREAS WHERE PURPURA WAS MORE CONCENTRATED
Posted Tue, 25 Feb 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 22 minutes later
Brief Answer: Findings seem to be consistent with drug reaction Detailed Answer: Hi, Thanks for writing to us. From the description provided, it seems the hospitalised person has developed a drug reaction. It could be Stevens XXXXXXX syndrome, if body area involved is less than 10 percent or toxic epidermal necrolysis, if body area involved is more than 30 percent. Another possibility could be erythema multiforme that usually has similar picture but occurs due to an underlying infection( most commonly herpes simplex virus infection). Drug reactions are basically hypersensitivity reactions and should be managed actively as it could be fatal too if body involvement is extensive. In drug reactions, the offending drug should be stopped immediately and should never be taken again as it can again cause a severe reaction. In our clinical setup we usually manage it with a dose of intravenous steroid like hydrocortisone started in a high dose and tapered in few days. This controls the disease activity( however some consider its use to be questionable). Also patient should be kept under antibiotic coverage to prevent infection of peeling skin. Intravenous fluid line should also be started to maintain adequate hydration and nutrition. Topically, antibiotic cream should be applied to help the lesions heal and patient should be kept in an isolated and sterile room to prevent any infection. Hope this helped. Should there be any other doubt,please write back. Wishing the young girl a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor